Multicentric Reticulohistiocytosis-Mimicking Dermatomyositis
Case Report and Review of the LiteratureMuñoz-Santos C.a · Sàbat M.a · Sáez A.b · Gratacós J.c · Luelmo J.a
aDermatology Unit and Departments of bPathology and cRheumatology, Hospital de Sabadell, Corporació Sanitària Parc Taulí, Sabadell, Spain
Do you have an account?
- Rent for 48h to view
- Buy Cloud Access for unlimited viewing via different devices
- Synchronizing in the ReadCube Cloud
- Printing and saving restrictions apply
Rental: USD 8.50
Cloud: USD 20.00
Article / Publication Details
Multicentric reticulohistiocytosis is a rare disorder of unknown etiology, characterized by skin and mucosal papulonodular eruptions and destructive polyarthritis. Histopathological study of these lesions shows a nodular infiltrate composed of histiocytes and multinucleated giant cells, with an eosinophilic, granular, ‘ground-glass’ cytoplasm. We report a case of multicentric reticulohistiocytosis with skin lesions mimicking dermatomyositis and we also review previously reported cases describing such a clinical situation. Our case further emphasizes that multicentric reticulohistiocytosis can mimic clinical features of dermatomyositis. A macular or patch-like erythema in a photodistributed fashion, in addition to other clinical manifestations, can be mistaken for dermatomyositis. However, skin biopsies from these areas may early differentiate both conditions with different treatment options and morbidity.
© 2007 S. Karger AG, Basel
Article / Publication Details
Copyright / Drug Dosage / DisclaimerCopyright: All rights reserved. No part of this publication may be translated into other languages, reproduced or utilized in any form or by any means, electronic or mechanical, including photocopying, recording, microcopying, or by any information storage and retrieval system, without permission in writing from the publisher.
Drug Dosage: The authors and the publisher have exerted every effort to ensure that drug selection and dosage set forth in this text are in accord with current recommendations and practice at the time of publication. However, in view of ongoing research, changes in government regulations, and the constant flow of information relating to drug therapy and drug reactions, the reader is urged to check the package insert for each drug for any changes in indications and dosage and for added warnings and precautions. This is particularly important when the recommended agent is a new and/or infrequently employed drug.
Disclaimer: The statements, opinions and data contained in this publication are solely those of the individual authors and contributors and not of the publishers and the editor(s). The appearance of advertisements or/and product references in the publication is not a warranty, endorsement, or approval of the products or services advertised or of their effectiveness, quality or safety. The publisher and the editor(s) disclaim responsibility for any injury to persons or property resulting from any ideas, methods, instructions or products referred to in the content or advertisements.